Hail, Nodaway
- When
- April 19, 2:55 AM CST
- Where
- Nodaway County, 2.1 mi SE of Burlington Jct
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.430, -95.040
A warm front moved across northwest Missouri, during the early morning hours of April 19, 2011. There were a couple of reports of hail in Nodaway County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A warm front moved across northwest Missouri, during the early morning hours of April 19, 2011. There were a couple of reports of hail in Nodaway County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 18, 11:52 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 AM CDT TUE APR 19 2011 ...UPDATED AVIATION... .DISCUSSION... THE FRONT HAS SAGGED INTO THE EXTREME SOUTHERN PORTIONS OF THE CWA WITH THE FRONT PERHAPS TO SAG JUST A LITTLE FURTHER SOUTH THIS EVENING DUE TO WEAK PRESSURE RISES TO THE NORTH. THERE MAY BE A FEW THUNDERSTORMS IN THE VICINITY OF THE BOUNDARY THIS EVENING...BUT THE MAIN THREAT OF THUNDERSTORMS WILL BE LATER TONIGHT AS THE MODEST LOW LEVEL JET INDUCES ISENTROPIC LIFT ON THE 295K-300K SURFACES. THE CAP BETWEEN 800-700 MB IS EXPECTED TO INCREASE THIS EVENING AND EARLY TONIGHT WITH THE QUESTION IS HOW FAR SOUTH WILL THE ELEVATED MIXED LAYER PRECLUDE CONVECTION. AS PER FORECAST SOUNDINGS...THE MOST LIKELY AREA TO SEE ELEVATED CONVECTION TONIGHT WILL BE ALONG AND NORTH OF INTERSTATE WITH THE BEST ELEVATED INSTABILITY ACROSS WEST CENTRAL MISSOURI. MUCAPES ARE AROUND 2000 J/KG IN WEST CENTRAL MISSOURI WITH THE INSTABILITY DECREASING TO THE NORTH AND EAST. GIVEN THE INSTABILITY...SOME STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...MAINLY BETWEEN THE I-70 AND ROUTE 36 CORRIDOR. STRONG CONVECTION MAY LINGER IN NORTHERN MISSOURI DURING THE EARLY MORNING HOURS ON TUESDAY BEFORE THE ISENTROPIC LIFT WANES. THE ATTENTION THEN TURNS TO THE TRACK OF THE SURFACE LOW ASSOCIATED WITH THE SHORTWAVE WHICH WILL MOVE INTO KANSAS. MODELS HAVE BEEN PROGRESSIVELY FURTHER SOUTH WITH THE SURFACE LOW...TRACKING IT JUST SOUTHEAST OF THE FORECAST AREA TUESDAY AFTERNOON. THIS TRACK SUGGESTS A VERY NARROW WINDOW OF OPPORTUNITY FOR STRONG TO SEVERE DEVELOPMENT IN THE EARLY TO MID AFTERNOON HOURS FOR AREAS SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE. THE THREAT WILL END BY EVENING AS THE SURFACE LOW MOVES QUICKLY NORTHEAST. ELSEWHERE...A COOL AIR MASS WILL REMAIN IN PLACE WITH THE QG FORCING ASSOCIATED WITH THE SHORTWAVE PRODUCING RAIN WITH EMBEDDED THUNDERSTORMS. THE PRECIPITATION WILL END QUICKLY TUESDAY EVENING WITH CHILLY TEMPERATURES TUESDAY NIGHT. HAVE CONCERN WITH THE POTENTIAL FOR SOME FROST ESPECIALLY FOR THE NORTHWESTERN CORNER. HOWEVER...WINDS MAY BE TOO STRONG WITH LINGERING LOW CLOUD COVER. A PLEASANT DAY IS EXPECTED ON WEDNESDAY AS THE SURFACE RIDGE PASSES TO THE EAST. MODELS ARE IN A LITTLE DISAGREEMENT WITH THE TIMING OF THE NEXT UPPER TROUGH. THIS IS NO SURPRISE GIVEN THE FAST LOW LATITUDE UPPER FLOW. HAVE KEPT PRECIPITATION CHANCES MAINLY OUT OF THE FORECAST FOR NOW FOR WEDNESDAY NIGHT. DB MEDIUM RANGE (THURSDAY THROUGH MONDAY)... FOR THE TAIL END OF THE WORK WEEK AND THROUGH THE WEEKEND... UNSETTLED WEATHER WILL BE THE DOMINATE FEATURE. MID-RANGE MODELS CONTINUE TO ADVERTISE THAT A RATHER ACTIVE QUASI-ZONAL PATTERN WILL PERSIST ACROSS THE PLAINS STATES INTO THE WEEKEND. SHORTWAVES MOVING THROUGH THE PLAINS WILL HAVE MULTIPLE OPPORTUNITIES TO BRING STORMY WEATHER TO OUR REGION AS A DEVELOPING BERMUDA HIGH PUMPS GULF MOISTURE NORTH INTO THE PLAINS. CURRENTLY THE BEST SHOT AT PRECIPITATION FOR THE LATER HALF OF THE FORECAST LOOKS TO ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY AFTERNOON AS A SHORTWAVE MOVING THROUGH THE PLAINS LIFTS A WARM FRONT INTO OUR REGION AND THEN SWEEPS EVERYTHING EAST FRIDAY. MODEL AGREEMENT IS DECENT AMONG THE ECMWF/GFS/GEM...SO FELT CATEGORICAL POPS FOR WARM AIR ADVECTION STORMS THURSDAY NIGHT WAS WARRANTED. KEPT LIKELY POPS FOR FRIDAY AS A SURFACE WAVE RIDES THE FRONTAL BOUNDARY AND SHIFTS EVERYTHING EAST. OTHERWISE...FRIDAYS WEATHER LOOKS LIKE IT MIGHT BE ACCOMPANIED BY A SEVERE WEATHER THREAT IF THE GFS VERIFIES. LOOKING THROUGH THE WEEKEND...HAVE KEPT A VARIETY OF SLIGHT CHANCE TO CHANCE POPS GOING FOR THE WEEKEND AND INTO MONDAY OF NEXT WEEK. THE DECENT MODEL AGREEMENT FROM THURSDAY AND FRIDAY QUICKLY GIVES WAY TO OPPOSING SOLUTIONS FOR THE WEEKEND. 12Z/18 ECMWF IS MUCH MORE AGGRESSIVE WITH PRECIPITATION OVER THE WEEKEND THAN THE CORRESPONDING GFS...BUT DOES SHARE SOME SUPPORT FROM THE GEM. THE ECMWF LOOKS TO PREDICATE ITS HIGH POPS TO THE STRONGER TROUGH DROPPING INTO THE WESTERN CONUS OVER THE WEEKEND...WHICH IN TURNS RESULTS IN A SLIGHTLY MORE FAVORABLE SOUTHWEST FLOW TRAJECTORY FOR OVER-RUNNING MOISTURE ACROSS A STALLED FRONTAL BOUNDARY IN SOUTHERN MISSOURI OVER THE WEEKEND AND INTO MONDAY. CUTTER && .AVIATION... FOR THE 06Z TAF...PRONOUNCED NELY SURFACE WINDS CONTINUE TO ADVECT IN SLIGHTLY DRIER AIR IN UNDER A WELL DEFINED ELEVATED MIXED LAYER. THE RESULTING EXTENSIVE MVFR CIGS OVER KS AND NORTHERN MO WILL SPREAD INTO THE KC TERMINALS SHORTLY. WHILE THERE IS EXTENSIVE MUCAPE ACROSS OK AND AR BEING FUNNELED NORTHEAST BY INCREASING 850MB WINDS THE 00Z MODELS SUGGEST THE ELEVATED MIXED LAYER IS TOO STOUT TO OVERCOME WITH ANYTHING MORE THAN WIDELY SCATTERED CONVECTION. WITH LATEST RADAR TRENDS SUPPORTING THIS HARD TO JUSTIFY ANYTHING MORE THAN A TEMPO GROUP FOR THIS MORNING WHEN LIFT FROM AN UPSTREAM SHORTWAVE ARRIVES. PRECIPITATION THREAT IS EXPECTED TO END BY LATE AFTERNOON WITH PASSAGE OF THE MID LEVEL TROF AXIS. HOWEVER...MVFR CIGS WILL LINGER THROUGH THE BULK OF THE SHIFT. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT MON APR 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 645 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS EVENING AND OVERNIGHT ACROSS NORTHERN HALF OF THE OUTLOOK AREA. THE PRIMARY THREAT IS LARGE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE OVERNIGHT THUNDERSTORMS WILL CONTINUE INTO THE MID-MORNING HOURS...MAINLY TO THE NORTH OF HIGHWAY 36 IN NORTHERN MISSOURI. MARGINALLY SEVERE HAIL IS POSSIBLE. BY THE AFTERNOON HOURS ON TUESDAY...A WARM FRONT WILL BE LOCATED ON SOUTHERN FRINGES OF THE OUTLOOK AREA WITH A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE BOUNDARY. SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON HOURS IN THE VICINITY OF THIS AREA OF LOW PRESSURE AS IT TRACKS NORTHEAST. A FEW SEVERE THUNDERSTORMS MAY POSSIBLE ALONG SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE...BEFORE QUICKLY MOVING SOUTHEAST OF THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. THE ENTIRE STORM SYSTEM WILL TRACK QUICKLY EAST WITH THE THREAT OF SEVERE STORMS ENDING BY 6 PM. ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A PERIOD TONIGHT IN THE NORTHERN PARTS OF THE OUTLOOK AREA...AND SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE LATE TUESDAY AFTERNOON. 21
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT TUE APR 19 2011
MOZ039-040-045-046-190915-
COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
328 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...
SOUTHWESTERN HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LA MONTE TO 6 MILES SOUTH OF OTTERVILLE...AND MOVING NORTHEAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOONVILLE...OTTERVILLE...BUNCETON...PILOT GROVE...NEW FRANKLIN...
CLIFTON CITY...NELSON...BLACKWATER...LAMINE...PRAIRIE HOME...
FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 82 AND 114.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3877 9257 3868 9271 3869 9306 3863 9307
3882 9336 3914 9284 3898 9256 3897 9256
3892 9250
TIME...MOT...LOC 0828Z 235DEG 35KT 3885 9326 3866 9295
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 AM CDT TUE APR 19 2011
MOZ004-005-190930-
GENTRY MO-HARRISON MO-
339 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON AND NORTHEASTERN
GENTRY COUNTIES UNTIL 430 AM CDT...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBANY...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW HAMPTON AND MARTINSVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 95 AND 101.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4034 9392 4020 9422 4029 9442 4039 9427
4039 9423 4042 9422 4049 9411
TIME...MOT...LOC 0840Z 230DEG 28KT 4027 9427
MJThe Omaha radar (KOAX), 149 km away, was scanning. The volume nearest the first event began at 08:55 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300426, 300427.